MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRIM SO 12/14 SZ 1; PROSTHESIS,HIP,SEMI-CNSTRND,METAL/POLY,CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRIM SO 12/14 SZ 1; PROSTHESIS,HIP,SEMI-CNSTRND,METAL/POLY,CEMENTED
Model Number 71312361
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient suffered a periprosthetic fracture of the femur below a hip replacement.This was fixed with a stryker plate ,subsequently the stem has subsided due to non union of the fracture.It is unknown when this happened or the patient health.
 
Additional Manufacturer Narrative
H3,h6: it was reported that the patient suffered a periprosthetic fracture of the femur below a hip replacement.This was fixed with a stryker plate, subsequently the stem has subsided due to non union of the fracture.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation, therefore, no medical assessment can be performed at this time.Reportedly the root cause of the subsidence was the non-union; however, the root cause of the ppf along with other surgical details remains unknown.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
CPCS COCR PRIM SO 12/14 SZ 1
Common Device Name
PROSTHESIS,HIP,SEMI-CNSTRND,METAL/POLY,CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10814176
Report Number1020279-2020-06312
Device Sequence Number13928715
Product Code JDI
UDI-Device Identifier03596010462008
UDI-Public03596010462008
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Model Number71312361
Device Catalogue Number71312361
Device Lot Number15FM19691
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;